Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 184, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 1:02 AM CDT for Cass County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 1:02 AM CDT (06:02 UTC)
- Expired
- Sep 19, 2005, 1:53 AM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Cass County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 1:24 AM CDT | TSTM WND DMG | 2 W Chandlerville, IL | 25 FOOT LONG BRANCHES DOWN ON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 190603
SVRILX
ILC017-190700-
/O.NEW.KILX.SV.W.0184.050919T0602Z-050919T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
102 AM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 200 AM CDT
* AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEARDSTOWN...AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEARDSTOWN
BLUFF SPRINGS
VIRGINIA
CHANDLERVILLE
PHILADELPHIA
OTHER LOCATIONS IN THE WARNING INCLUDE...BLUFF SPRINGS...NEWMANSVILLE
AND PHILADELPHIA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4009 9042 3993 9053 3990 8999 4009 8999
4006 9022
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 190630
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
130 AM CDT MON SEP 19 2005
ILC017-190700-
/O.CON.KILX.SV.W.0184.000000T0000Z-050919T0700Z/
CASS-
130 AM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 AM CDT FOR
EASTERN CASS COUNTY...
AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VIRGINIA...MOVING EAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
VIRGINIA.
PHILADELPHIA.
NEWMANSVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4006 9026 3992 9031 3990 8999 4009 9000
4006 9022
$$
AUTEN000
WWUS53 KILX 190653
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
152 AM CDT MON SEP 19 2005
ILC017-190702-
/O.CAN.KILX.SV.W.0184.000000T0000Z-050919T0700Z/
CASS-
152 AM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS COUNTY HAS BEEN
CANCELLED...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4006 9026 3992 9031 3990 8999 4009 9000
4006 9022
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 8:40 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 18, 8:40 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT SUN SEP 18 2005 .DISCUSSION... ELEVATED CONVECTION HAS BEEN INCREASING THIS EVENING OVER NORTHEAST MISSOURI WITH A RECENT DEVELOPMENT TREND INTO SOUTHEASTERN IOWA. MEAN WIND IN THE 850-500MB LAYER SUGGESTS THAT THE STRONGER CLUSTER SOUTH OF QUINCY SHOULD VEER TO OUR SOUTH IN THE SHORT TERM...HOWEVER THE ACTIVITY FURTHER NORTH WILL LIKELY MAKE IT INTO OUR WESTERN COUNTIES LATER ON. 00Z LINCOLN SOUNDING REVEALS A VIRTUALLY IMPENETRABLE LOW LEVEL CAP...SO ANY MOISTURE INCREASE FROM 850MB ON DOWN SHOULD NOT BE TOO MUCH OF A FACTOR. HOWEVER...STEEP LAPSE RATES ABOVE THE CAP SUGGEST THAT ANY ELEVATED CONVECTION THAT CAN SURVIVE THIS FAR EAST MAY PRODUCE HAIL. MID LEVEL MOISTURE IS INITIALLY PRETTY SPARCE OVER CENTRAL ILLINOIS...BUT SOUNDINGS TO OUR WEST SHOW MUCH BETTER MID LEVEL MOISTURE...AND SATELLITE LOOPS SHOW THIS MOISTURE SPREADING EAST. THE CURRENT CONVECTION APPROACHING THE MISSISSIPPI RIVER IS LIKELY ON THE NOSE OF THIS WARM/MOIST ADVECTION. BOTTOM LINE IS THAT GRADUALLY INCREASING POPS WITH TIME TONIGHT STILL LOOKS ON TRACK. WILL UPDATE THE ZONES TO ADJUST EVENING WORDING...BUT OVERALL FORECAST GRIDS LOOK GOOD. SECONDARY CONCERN IS FOCUSED ON THE MCS DEVELOPMENT THAT WILL BE TAKING PLACE OVER WESTERN IOWA OVERNIGHT. MUCH OF THIS ACTIVITY SHOULD BE TO OUR NORTHWEST FOR MUCH OF THE OVERNIGHT HOURS. ANY LEFTOVERS WILL MOVE ACROSS THE AREA EARLY IN THE SECOND PERIOD... AND MAY HAVE AN IMPACT ON HOW MUCH REDEVELOPMENT CAN OCCUR WITH THE FRONT EARLY MONDAY AFTERNOON. && .PREV DISCUSSION... MAIN CONCERNS ARE ON SEVERE WEATHER CHANCES TONIGHT AND MONDAY AFTERNOON, THEN THE NEXT SYSTEM FOR FRIDAY. A WIDER SPREAD OF SOLUTIONS THIS FORECAST THAN YESTERDAY. THE NAM INITIALIZED POORER THAN GFS/CAN GLOB/UKMET. GFS AND NAM BOTH INDICATE RAPID CYCLOGENESIS WITH THE PLAINS LOW AND BOTH HAVE CONV FEEDBACK ISSUES. ALSO, GFS IS FASTER THAN THE NAM ONCE THE SYSTEMS DEEPEN. THE 20 KM WRF/CANADIAN GLOB/UKMET DONT SUPPORT THIS SOLUTION, AND SEEM LIKE ARE A GOOD COMPROMISE. TRIED TO FOLLOW CLOSER TO THEM. .SHORT TERM...TONIGHT THROUGH TUESDAY. THE 20 KM WRF HAD A GOOD HANDLE ON THE CONVECTION SO FAR TODAY, AND INDICATES THAT CONVECTIVE INITIATION IS MOST LIKELY LATE THIS AFTERNOON IN E NEBRASKA AND WILL MOVE ACROSS IOWA THIS EVENING... REACHING OUR WESTERN CWA SHORTLY AFTER MIDNIGHT. THIS WAS A SIMILAR THEME AMONG MOST MODELS... GENERATING STORMS IN THE STRONG H85 WAA ALONG WITH A 40KT H85 LLJ. MUCAPE/TT/AND LIS ALL INDICATE POTENTIAL FOR SVR STORMS AFTER MIDNIGHT. SPC HAS US IN A SLIGHT RISK FOR TONIGHT. BRN AND BULK SHEAR INDICATE LOWER SHEAR VALUES, SO FEEL THAT MAIN HAZARDS ARE WIND AND HAIL. THE BEST INSTABILITY AND FORCING FOR PRECIP WILL BE IN THE N HALF OF OUR CWA, CLOSER TO THE MAIN SHORTWAVE. INCREASED THE POPS TO LIKELY 70S IN THE NORTH, AND TAPERED TO CHC POPS SOUTH OF THERE. FRONTOLOSYS DOMINATES OUR W CWA IN THE MORNING, AS OPPOSING H85 WAA CONTINUES SOUTH OF THE WARM FRONT. THINK THERE WILL BE A BREAK IN THE ACTION IN MOST OF OUR CWA ON MONDAY MORNING, UNTIL THE COLD FRONT AND STRONG QG FRONTOGENESIS PUSH ACROSS THE CWA IN THE AFTERNOON. SPC HAS US IN A SLIGHT RISK FOR MONDAY, AND FEEL THAT OUR STORM CHANCES WILL BE MAXIMIZED DURING PEAK HEATING. GUSTY WINDS AHEAD OF THE COLD FRONT, ALONG WITH UNI- DIRECTIONAL SHEAR, INDICATE THAT STRAIGHT LINE WINDS AND HAIL WILL ONCE AGAIN BE THE MAIN THREAT. BASED ON WHERE THE COLD FRONT SHOULD MOVE TO BY PEAK HEATING, OUR EASTERN CWA WILL HAVE THE BEST CHANCE AT SEVERE WEATHER MONDAY AFTERNOON. KEPT THE HIGHEST POPS THERE. DRY HIGH PRESSURE WILL PUSH IN BEHIND THE COLD FRONT. LINGERING SHOWERS WILL BE POSSIBLE IN OUR S CWA, ALONG THE COLD FRONT MONDAY NIGHT AND TUESDAY MORNING. OTHERWISE, TUESDAY SHOULD TURN OUT QUITE SEASONABLE, WITH COOLER AIR AND PLENTY OF SUNSHINE. LONG TERM...WEDNESDAY THROUGH SUNDAY... THE HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THURSDAY, WHEN THE NEXT COLD FRONT APPROACHES THE AREA FROM THE PLAINS. TEMPS ON WED AND THURSDAY APPEAR ON TRACK, AND GUID NUMBERS DID NOT DEVIATE MUCH FROM THE GOING FCST. THE UKMET AND GFS BOTH INDICATE CYCLOGENESIS WILL OCCUR IN THE N PLAINS ON THURSDAY...WITH MOST OF THE WAA, FRONTOGENESIS, AND OTHER FORCING FOR PRECIP WILL BE MOSTLY NORTH OF OUR CWA. KEPT A SLIGHT CHANCE FOR OUR NW ZONES ON WEDNESDAY NIGHT, AS WE WILL BE IN THE WARM SECTOR AND STORMS THAT DEVELOP CLOSER TO THE COLD FRONT MAY MOVE INTO THAT AREA. KEPT IT DRY ELSEWHERE. THURSDAY APPEARS DRY AS THE LOW PULLS FARTHER N AND E OF ILLINOIS, AND THE CONVECTION AHEAD OF THE COLD FRONT WANES. KEPT PRECIP CHANCES MAINLY AS THEY WERE FOR THURSDAY NIGHT THROUGH SUNDAY, AS THE POSITION OF THE COLD FRONT AND TRACK OF VARIOUS H5 SHORTWAVES THROUGH THAT TIME REMAINS IN QUESTION. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04/SHIMON
Hazardous weather outlook, Sep 18, 11:53 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1153 AM CDT SUN SEP 18 2005 ILZ027>029-036-037-040>042-047>051-191100- KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-CASS- MENARD-SCOTT-MORGAN-SANGAMON- 1153 AM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...AS A WEATHER SYSTEM APPROACHES THE AREA FROM THE WEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF IOWA AND MISSOURI THIS EVENING...THEN MOVE INTO ILLINOIS LATER TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA LATER IN THE WEEK AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT...MAINLY BETWEEN 10 PM AND 6 AM. ILZ030-031-038-043>046-052>057-061>063-066>068-071>073-191100- MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND- CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1153 AM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM IN THE PLAINS WILL PRODUCE THUNDERSTORMS ACROSS IOWA AND MISSOURI THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE INTO ILLINOIS DURING THE OVERNIGHT HOURS. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA LATER IN THE WEEK AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 44 min |
| Sep 19, 2:11 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 64 min |
| Sep 19, 2:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Tazewell | 55 min |
| Sep 19, 3:16 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 43 min |
| Sep 19, 4:15 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 60 min |
| Sep 19, 7:15 AM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 60 min |
| Sep 19, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 58 min |
| Sep 19, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 58 min |
| Sep 19, 3:40 PM CDT | Tornado Warning | ILX | Tazewell | 50 min |
| Sep 19, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 61 min |
| Sep 19, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 46 min |
| Sep 19, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 29 min |
| Sep 19, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 26 min |
| Sep 19, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 55 min |
| Sep 19, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| Sep 19, 5:42 PM CDT | Tornado Warning | ILX | Morgan, Scott | 48 min |
| Sep 19, 6:09 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.